Hölder continuity for a drift-diffusion equation with pressure

Luis Silvestre, Vlad Vicol

Research output: Contribution to journalArticle

12 Scopus citations

Abstract

We address the persistence of Hölder continuity for weak solutions of the linear drift-diffusion equation with nonlocal pressureu t+b·∇ u-Δu=∇p, Δu=0 on [0,∞) × ℝn, with n≥2. The drift velocity b is assumed to be at the critical regularity level, with respect to the natural scaling of the equations. The proof draws on Campanato's characterization of Hölder spaces, and uses a maximum-principle-type argument by which we control the growth in time of certain local averages of u. We provide an estimate that does not depend on any local smallness condition on the vector field b, but only on scale invariant quantities.

Original languageEnglish (US)
Pages (from-to)637-652
Number of pages16
JournalAnnales de l'Institut Henri Poincare (C) Analyse Non Lineaire
Volume29
Issue number4
DOIs
StatePublished - Jan 1 2012

All Science Journal Classification (ASJC) codes

  • Analysis
  • Mathematical Physics
  • Applied Mathematics

Fingerprint Dive into the research topics of 'Hölder continuity for a drift-diffusion equation with pressure'. Together they form a unique fingerprint.

  • Cite this